Skip to main content

Sheldon Katz

Profile picture for Sheldon Katz

Contact Information

Department of Mathematics
301 Altgeld Hall, MC-382
1409 W. Green Street
Urbana, IL 61801
Professor and Arthur Coble Scholar

Research Description

My primary research interests are in the area of algebraic geometry and its interaction with theoretical physics, especially string theories and supersymmetric field theories.


Ph.D., Mathematics, Princeton University, 1980

Awards and Honors

Fellow, American Mathematical Society, 2013

Additional Campus Affiliations

Special Advisor to the Dean, College of Liberal Arts and Sciences
Professor, Mathematics
Professor, Physics

Recent Publications

Katz, S., & Shi, Y. (2022). D-critical loci for length n sheaves on local toric Calabi-Yau 3-folds. Bulletin of the London Mathematical Society, 54(6), 2101-2116.

Katz, S., & Taylor, W. (2022). Dimensional reduction of B-fields in F-theory. Pure and Applied Mathematics Quarterly, 18(4), 1621-1660.

Katz, S., & Morrison, D. R. (2022). Enumerative geometry of the mirror quintic. Pure and Applied Mathematics Quarterly, 18(4), 1599-1619.

Choi, J., Van Garrel, M., Katz, S., & Takahashi, N. (2021). Log BPS numbers of log Calabi-Yau surfaces. Transactions of the American Mathematical Society, 374(1), 687-732.

Choi, J., van Garrel, M., Katz, S., & Takahashi, N. (2021). Sheaves of maximal intersection and multiplicities of stable log maps. Selecta Mathematica, New Series, 27(4), Article 61.

View all publications on Illinois Experts